| Catalog Number |
28168 |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that during a ligament procedure, the quantum 2 controller had an f4 hardware failure.The patient was already anesthetized.The procedure was successfully completed with a surgical delay greater than 30 minutes using a smith and nephew back up device.No further complications were reported.
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection observed the lid, bezel, and chassis are damaged.The volume dial is bent, and the warranty seal is broken.A functional evaluation revealed the unit presents an f4 fault and alarm tone on power up.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a component failure.Factors that could have contributed to the failure include a power surge in the controller or failure of an internal component.Based on this investigation, the need for corrective action is not indicated.